Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 17, NWS Tallahassee, FL

February 20, 20164 counties in Florida

NWS Tallahassee, FL issued this river flood warning at Feb 20, 2016, 9:33 PM CST for 4 counties in Florida. It took effect at Feb 21, 2016, 12:00 AM CST. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2016, 9:33 PM CST (03:33 UTC)
In effect from
Feb 21, 2016, 12:00 AM CST
Expired
Feb 23, 2016, 8:43 PM CST
In force
69 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 15.65 ft at Feb 24, 2016, 8:00 PM CST.

actionminormoderate152002/2102/2202/2302/2402/25
Action stage
13 ft
Minor stage
17 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

596 
WGUS42 KTAE 210333
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 PM EST SAT FEB 20 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-220333-
/O.NEW.KTAE.FL.W.0017.160221T0600Z-160222T0400Z/
/BLOF1.1.ER.160221T0600Z.160221T0600Z.160221T1800Z.NO/
933 PM CST SAT FEB 20 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Apalachicola River near Blountstown.
* From tonight until late Sunday.
* At  9:15 PM Saturday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river is expected to rise to near flood stage late tonight.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
6 follow-up statements
918 
WGUS82 KTAE 211514
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EST SUN FEB 21 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-221513-
/O.EXT.KTAE.FL.W.0017.000000T0000Z-160223T2200Z/
/BLOF1.1.ER.160221T1800Z.160221T1800Z.160223T1200Z.NO/
913 AM CST SUN FEB 21 2016

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  the Apalachicola River near Blountstown.
* Until Tuesday afternoon.
* At  8:15 AM Sunday the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river is expected to remain near flood stage.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
826 
WGUS82 KTAE 220136
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 PM EST SUN FEB 21 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-230136-
/O.EXT.KTAE.FL.W.0017.000000T0000Z-160224T0400Z/
/BLOF1.1.ER.160221T1745Z.160222T0115Z.160223T1800Z.NO/
736 PM CST SUN FEB 21 2016

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  the Apalachicola River near Blountstown.
* Until Tuesday evening.
* At  7:15 PM Sunday the stage was 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Tuesday early afternoon.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
161 
WGUS82 KTAE 221521
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1021 AM EST MON FEB 22 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-231521-
/O.EXT.KTAE.FL.W.0017.000000T0000Z-000000T0000Z/
/BLOF1.1.ER.160221T1745Z.160225T1800Z.000000T0000Z.NO/
921 AM CST MON FEB 22 2016

...Flood Warning extended until further notice...

The Flood Warning continues for the Apalachicola River near
Blountstown.
* Until further notice.
* At  8:15 AM Monday the stage was 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 16.8 feet by 
  Thursday afternoon. 
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
630 
WGUS82 KTAE 221544
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 AM EST MON FEB 22 2016

...The Flood Warning continues for the following rivers in Florida...
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-231544-
/O.CON.KTAE.FL.W.0017.000000T0000Z-000000T0000Z/
/BLOF1.1.ER.160221T1745Z.160225T1800Z.000000T0000Z.NO/
944 AM CST MON FEB 22 2016

The Flood Warning continues for
  the Apalachicola River near Blountstown.
* Until further notice.
* At  9:15 AM Monday the stage was 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 16.8 feet by 
  Thursday early afternoon then begin falling.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
618 
WGUS82 KTAE 231339
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 AM EST TUE FEB 23 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-241339-
/O.EXT.KTAE.FL.W.0017.000000T0000Z-160228T0000Z/
/BLOF1.1.ER.160221T1745Z.160225T1800Z.160227T1400Z.NO/
739 AM CST TUE FEB 23 2016

The Flood Warning continues for the Apalachicola River near
Blountstown.
* Until Saturday evening.
* At  7:15 AM Tuesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: Rise above flood stage by tonight and continue to rise to
  near 16.8 feet by Thursday early afternoon. 
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
010 
WGUS82 KTAE 240244
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST TUE FEB 23 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-240313-
/O.CAN.KTAE.FL.W.0017.000000T0000Z-160228T0000Z/
/BLOF1.1.ER.160221T1745Z.160223T0415Z.160223T0715Z.NO/
843 PM CST TUE FEB 23 2016

The Flood Warning is cancelled for
  the Apalachicola River near Blountstown.
* At  8:15 PM Tuesday the stage was 14.8 feet.
* Fell below flood stage at  1:15 AM Tuesday.
* Flood stage is 15.0 feet.
* Forecast: The river will hold steady before beginning to fall on Thursday.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 20, 7:29 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 20, 7:29 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EST SAT FEB 20 2016

.Update...

Overall the forecast is on track this evening. The only change
was to increase the clouds mainly across southwest Georgia and
southeast Alabama given the high clouds that are in place and
that are expected to remain for the remainder of the night.

&&

.Prev Discussion [613 PM EST]...

.Near Term [Through Tonight]...

High pressure to the east of the region will keep light southerly
flow in place across the region tonight. With low level moisture
gradually increasing, expect areas of fog to develop after midnight,
though increasing cloudiness aloft may limit the overall coverage of
the fog somewhat. Expect a warmer night with lows generally in the
upper 40s to lower 50s.

.Short Term [Sunday Through Monday Night]...

Zonal flow aloft will back to the west southwest Monday night as
a trough deepens through the Plains. Meanwhile, the east to
west oriented axis of the surface ridge will weaken and slip
further south allowing a cold front to drop down into central GA
and AL Sunday night/Monday with the front stalling just north of
our CWA Monday night. This will serve as a focus for showers and
possibly thunderstorms for our area. PoPs will be tapered 70% NW
to silent 10% SE on Monday and 70% NW to 20% SE Monday night.
Highs will be in the mid to upper 70s Sunday and mid 60s NW to mid
70s SE Monday. Lows will generally be in the lower to mid 50s.

.Long Term [Tuesday Through Saturday]...

A weak shortwave accompanied with deep layer moisture will
translate across the Gulf on Tuesday. This along with the stalled
surface front to our north will enhance convection across our FA.
The GFS and latest ECMWF continue in fairly good agreement
developing a low pressure system over Texas late Tuesday moving
into the Lower Mississippi Valley early Wednesday before rapidly
ejecting to the northeast and dragging a cold front through the
local region by Wednesday night. The 12z ECMWF solution is more
bullish showing a deeper vertically stacked system that lags the
GFS by about 6 hours. Either way, rain chances will remain in the
forecast at least through Wednesday night and we will be
monitoring for the potential for severe weather with this
system. Surface high pressure and a drier airmass will return
Thursday and remain with us to start the next weekend.

Mild temperatures will continue through Wednesday, with lows in the
50s and highs in the 70s. Cooler temperatures will take over by
Thursday, with highs in the lower 60s and lows in the mid 30s to
lower 40s.

.Aviation...
[Through 00Z Monday]...

High clouds are across the TAF sites this evening and will persist
through tonight. Scattered to broken low clouds are expected
during the day tomorrow. Fog is expected at the TAFs sites
tomorrow morning, but there is not good agreement as to how low
visibilities will go. Expect mainly MVFR vsbys with the exception
of IFR at DHN.

.Marine...

Light southeast winds and low seas will continue through Monday
as a surface ridge remains across the marine area. Winds and seas
will begin to increase Monday night possibly elevating to
advisory levels on Wednesday as a strong cold front approaches
the local waters. Winds will shift to the northwest and remain
moderate to strong after the frontal passage late Wednesday.

.Fire Weather...

RH values will remain above critical thresholds through the next
couple of days and thus there are no fire weather concerns at this
time. Rain will return early to mid week.

.Hydrology...

There were no local rivers in flood...though the stage at
Blountstown will be close to minor flood stage through Monday, due
to dam releases upstream. If these dam releases are greater than
currently modeled, then this point could rise slightly above flood
stage. Elsewhere, a few rivers remained at their local action stage.
The majority of forecast points will continue below action stage
through Monday as the dry weather continues. The NAEFS-based river
ensemble system shows low probabilities of next week's storm system
driving the rivers above flood stage at any of our local forecast
points.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   47  76  52  74  55 /   0  10  10  30  50
Panama City   52  72  56  69  58 /   0  10  10  40  60
Dothan        51  74  56  66  55 /   0  20  40  70  70
Albany        50  73  55  68  55 /   0  10  30  70  60
Valdosta      49  79  54  74  56 /   0  10  10  20  40
Cross City    47  78  49  75  56 /   0  10  10  10  20
Apalachicola  52  72  56  70  58 /   0  10  10  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...GODSEY
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...FIEUX
MARINE...BARRY
FIRE WEATHER...FIEUX
HYDROLOGY...FOURNIER

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.